Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 29, NWS New Orleans, LA

April 25, 2019Ascension Parish, Saint James Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Apr 25, 2019, 1:27 PM CDT for Ascension Parish, Saint James Parish, Louisiana. It was in force for 16 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2019, 1:27 PM CDT (18:27 UTC)
Expired
Apr 25, 2019, 1:43 PM CDT
In force
16 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Ascension Parish, LA, Saint James Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 25, 1:31 PM CDTTSTM WND DMG1 Ene Donaldsonville, LAPHOTOS AND NEWS FOOTAGE OF SNAPPED POWER POLES AND DOWNED POWER LINES ALONG RIVER ROAD NEAR THE SUNSHINE BRIDGE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
Apr 25, 1:31 PM CDTTSTM WND DMG5 E Donaldsonville, LAPHOTOS AND NEWS FOOTAGE OF SNAPPED POWER POLES AND DOWNED POWER LINES ALONG RIVER ROAD NEAR THE SUNSHINE BRIDGE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
Apr 25, 1:32 PM CDTTSTM WND GST 705 Ene Donaldsonville, LARELAYED REPORT OF A FLEET BOAT CAPTAIN ON THE MS RIVER AT BURNSIDE. TIME ESTIMATED FROM RADAR REAR FLANK DOWNDRAFT AT LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 8:06 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

980 
WFUS54 KLIX 251827
TORLIX
LAC005-093-251900-
/O.NEW.KLIX.TO.W.0029.190425T1827Z-190425T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
127 PM CDT Thu Apr 25 2019

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Southwestern Ascension Parish in southeastern Louisiana...
  Northwestern St. James Parish in southeastern Louisiana...

* Until 200 PM CDT.
    
* At 127 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Donaldsonville, moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Gonzales around 145 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3021 9092 3010 9086 3007 9099 3008 9100
      3007 9102 3007 9105 3008 9106
TIME...MOT...LOC 1827Z 241DEG 34KT 3009 9101 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

24/RR
2 follow-up statements
960 
WWUS54 KLIX 251836
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
136 PM CDT Thu Apr 25 2019

LAC005-093-251900-
/O.CON.KLIX.TO.W.0029.000000T0000Z-190425T1900Z/
Ascension LA-St. James LA-
136 PM CDT Thu Apr 25 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTH
CENTRAL ASCENSION AND NORTHWESTERN ST. JAMES PARISHES...
    
At 136 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sorrento, or near Donaldsonville, moving northeast
at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Ascension and northwestern St. James Parishes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3011 9094 3012 9096 3021 9092 3010 9086
TIME...MOT...LOC 1836Z 243DEG 34KT 3012 9091 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

24/RR
465 
WWUS54 KLIX 251843
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
143 PM CDT Thu Apr 25 2019

LAC005-093-251853-
/O.CAN.KLIX.TO.W.0029.000000T0000Z-190425T1900Z/
Ascension LA-St. James LA-
143 PM CDT Thu Apr 25 2019

...THE TORNADO WARNING FOR SOUTH CENTRAL ASCENSION AND NORTHWESTERN
ST. JAMES PARISHES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However
gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 300 PM CDT for southeastern
Louisiana.

Remember, a Severe Thunderstorm Warning still remains in effect.

LAT...LON 3011 9094 3012 9096 3021 9092 3010 9086
TIME...MOT...LOC 1842Z 241DEG 34KT 3015 9084 

$$

24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 25, 4:22 AM CDT, 9 hours 5 minutes earlier.

Area forecast discussion, Apr 25, 4:22 AM CDT, 9 hours 5 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
422 AM CDT Thu Apr 25 2019

.SHORT TERM...
A cold front will move into the area today bringing a line of
strong thundestorms with it. A few cells ahead of the line will be
possible as well. The main issues with any severity will be
damaging winds and tornadic activity. The line will slow as it
reaches the area which sets up a prolonged period of heavy
rainfall mainly over the northern half of the area. Total rainfall
amounts should be in the 1 to 3 inch range with isolated higher
amounts. There is the potential for these amounts to fall within a
short time frame. If this occurs, then flooding of low lying and
poor drainage areas could occur.

Once the front moves through, which should be by early evening,
clouds and some light rain areas will remain but conditions will
gradually improve through tonight. Models are keeping all
mention of clouds and light rain to the east associated with an
850mb thermal trough for Friday morning. This may be the case, but
it will be just off to the east and still may affect a few of the
Miss coastal counties. Regardless, all the area will begin to dry
out Friday through the extended portion of this fcast.

&&

.AVIATION...
VFR conditions prevail at most terminals with only KMCB
and KASD being IFR conditions due to low ceilings.  Current
convection going on in north and western LA will move eastward. MVFR
to IFR conditions will be possible at all terminals starting from
west to east this morning into this afternoon. Thunderstorms have
the possibility of producing stronger gusts.  Conditions will return
to prevailing VFR tonight as the convection exits eastward. -BL

&&

.MARINE...
Currently in a transition period between high pressure sliding
eastward and low pressure currently near the ArkLaTex moving
northeast.  Increased pressure gradient between these two features
will cause winds to be high end Small Craft Exercise Caution
starting late morning into overnight tomorrow. Additionally, a cold
front associated with the low will bring showers and thunderstorms
this morning into this evening, with the potential of strong to
severe thunderstorms. These storms could produce strong/gale winds
and possibly a waterspout.  As the cold front passes the area, winds
will shift from onshore flow to offshore flow and winds will slowly
taper off.  High pressure will then build and bring calmer and
quieter weather through the weekend. - BL

&&

.DECISION SUPPORT...

DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Slight risk of both severe thunderstorms and excessive
rainfall today. River flood warnings.

Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue =  Long-fused watch, warning, or advisory in effect or high
        visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or advisory
         issuances; radar support for slight risk severe or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
         events; HazMat or other large episodes.
Red =   Full engagement for Moderate to high risk of severe and/or excessive
        rainfall, or direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  58  77  51 / 100  40   0   0
BTR  78  60  79  54 / 100  20   0   0
ASD  77  59  80  54 / 100  40   0   0
MSY  78  63  80  59 / 100  30   0   0
GPT  74  61  78  57 / 100  50   0   0
PQL  77  60  81  54 / 100  60   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Apr 25, 4:33 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
433 AM CDT Thu Apr 25 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-252145-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
433 AM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms for the entire area
today. The risk of severe weather should move out of the area by
early evening. The main threats will be damaging straight line
winds and a few tornadoes. Additionally, there is a Slight Risk
for excessive rainfall today, with the potential for multiple
rounds of thunderstorms over an extended duration anywhere within
southeastern Louisiana and southern Mississippi. Rainfall totals
between 1 and 3 inches will be possible, with the potential for
locally higher amounts which may lead to flash flooding concerns.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The risk of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Apr 25, 11:35 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1135 AM CDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     TSTM WND DMG     1 S KILN                30.40N 89.43W
04/25/2019                   HANCOCK            MS   EMERGENCY MNGR

            TREES DOWN ALONG APACHE DR. POSSIBLE TORNADO.

&&

TEAM LIX
Local storm report, Apr 25, 11:38 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1138 AM CDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     TSTM WND GST     LAKEFRONT AIRPORT       30.04N 90.03W
04/25/2019  M41 MPH          ORLEANS            LA   ASOS

            36 KNOTS, 41 MPH MEASURED AT LAKEFRONT AIRPORT.

&&

TEAM LIX
Local storm report, Apr 25, 12:03 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1203 PM CDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     TSTM WND DMG     KENNER                  29.98N 90.25W
04/25/2019                   JEFFERSON          LA   EMERGENCY MNGR

            POWER POLE DOWN NEAR CITY HALL ON WILLIAMS BLVD.

&&

TEAM LIX
Local storm report, Apr 25, 12:05 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1205 PM CDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     TSTM WND DMG     2 NW KENNER             30.00N 90.27W
04/25/2019                   JEFFERSON          LA   EMERGENCY MNGR

            LARGE TREE DOWN ALONG THE 400 BLOCK OF EAST LOYOLA DR.

&&

TEAM LIX
Special weather statement, Apr 25, 12:12 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1212 PM CDT Thu Apr 25 2019

MSZ081-082-251815-
Jackson-Harrison-
1212 PM CDT Thu Apr 25 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HARRISON AND
JACKSON COUNTIES...

At 1211 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles north of Latimer to 8 miles
southeast of Long Beach. Movement was east at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, St. Martin,
Escatawpa, Gautier, D'iberville, Wade, Latimer, Big Point, Helena,
Gulf Hills, Hurley, Vancleave, Gulf Park Estates, Hickory Hills and
Gulfport Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 300 PM CDT for southern and
southeastern Mississippi.

LAT...LON 3036 8845 3032 8847 3034 8857 3037 8859
      3034 8870 3038 8881 3036 8883 3038 8885
      3043 8885 3042 8901 3040 8886 3039 8900
      3035 8914 3068 8900 3067 8889 3073 8888
      3074 8841 3036 8841
TIME...MOT...LOC 1711Z 271DEG 28KT 3067 8893 3025 8911
Special weather statement, Apr 25, 12:52 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1252 PM CDT Thu Apr 25 2019

MSZ081-082-251845-
Jackson-Harrison-
1252 PM CDT Thu Apr 25 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON AND
JACKSON COUNTIES...

At 1252 PM CDT, a strong thunderstorm was located near Latimer, or 8
miles north of St. Martin, moving east at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Moss Point, Escatawpa, St. Martin, D'iberville, Wade, Latimer,
Helena, Gulf Hills, Hurley, Big Point, Vancleave and Hickory Hills.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 300 PM CDT for southern and
southeastern Mississippi.

LAT...LON 3044 8888 3061 8896 3074 8865 3074 8842
      3072 8841 3042 8840
TIME...MOT...LOC 1752Z 248DEG 26KT 3056 8884

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:59 AM CDTSpecial Weather StatementLIXWest Feliciana61 min
Apr 25, 8:06 AM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana54 min
Apr 25, 9:01 AM CDTSpecial Weather StatementLIXSaint Charles59 min
Apr 25, 9:16 AM CDTTornado WarningLIXSaint Charles, Saint John the Baptist27 min
Apr 25, 9:20 AM CDTSpecial Marine WarningLIX40 min
Apr 25, 9:36 AM CDTSevere Thunderstorm WarningLIXSaint Charles39 min
Apr 25, 9:45 AM CDTAreal Flood AdvisoryLIXLafourche, Saint Charles, Saint James, Saint John the Baptist3 hr
Apr 25, 9:47 AM CDTSpecial Weather StatementLIXSaint Charles58 min
Apr 25, 9:56 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans49 min
Apr 25, 10:00 AM CDTSpecial Marine WarningLIX45 min
Apr 25, 10:08 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Charles67 min
Apr 25, 10:21 AM CDTSevere Thunderstorm WarningLIXOrleans, Saint Bernard69 min
Apr 25, 10:39 AM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Saint Charles3 hr
Apr 25, 10:40 AM CDTSpecial Marine WarningLIX65 min
Apr 25, 10:47 AM CDTSpecial Weather StatementLIXPointe Coupee, West Feliciana73 min
Apr 25, 11:18 AM CDTSpecial Marine WarningLIX57 min
Apr 25, 1:18 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Saint James27 min
Apr 25, 1:38 PM CDTSpecial Marine WarningLIX97 min
Apr 25, 1:46 PM CDTSevere Thunderstorm WarningLIXAscension, Saint James, Saint John the Baptist29 min
Apr 25, 2:12 PM CDTSpecial Weather StatementLIXSaint John the Baptist48 min
Apr 25, 2:15 PM CDTSpecial Weather StatementLIXLafourche, Terrebonne60 min
Apr 25, 2:29 PM CDTSpecial Marine WarningLIX61 min
Apr 25, 2:33 PM CDTSpecial Weather StatementLIXSaint Charles27 min
Apr 25, 2:41 PM CDTSpecial Weather StatementLIXOrleans34 min
Apr 25, 3:08 PM CDTSpecial Marine WarningLIX97 min
Apr 25, 3:10 PM CDTSpecial Marine WarningLIX65 min
Apr 25, 3:20 PM CDTSpecial Marine WarningLIX55 min
Apr 25, 3:44 PM CDTSpecial Marine WarningLIX31 min
Apr 25, 4:15 PM CDTSpecial Marine WarningLIX30 min
Apr 25, 4:17 PM CDTSpecial Marine WarningLIX58 min
Apr 25, 4:34 PM CDTSpecial Marine WarningLIX86 min
Apr 25, 5:01 PM CDTStorm WarningLIX111 min
Apr 25, 5:18 PM CDTSpecial Marine WarningLIX87 min
Apr 25, 6:37 PM CDTSpecial Marine WarningLIX38 min
Apr 25, 6:41 PM CDTSpecial Marine WarningLIX64 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.